Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 3, NWS Amarillo, TX

March 4, 2006Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 4, 2006, 9:39 PM CST for Lipscomb County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2006, 9:39 PM CST (03:39 UTC)
Expired
Mar 4, 2006, 10:05 PM CST
In force
26 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 160 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 050339
SVRAMA
TXC295-050430-
/O.NEW.KAMA.SV.W.0003.060305T0339Z-060305T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
939 PM CST SAT MAR 4 2006

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF LIPSCOMB

* UNTIL 1030 PM CST

* AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LIPSCOMB...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FOLLETT.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3648 10052 3613 10052 3615 10001 3649 10001

$$
1 follow-up statement
000 
WWUS54 KAMA 050405
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1005 PM CST SAT MAR 4 2006

TXC295-050415-
/O.CAN.KAMA.SV.W.0003.000000T0000Z-060305T0430Z/
LIPSCOMB TX-
1005 PM CST SAT MAR 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR LIPSCOMB COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3648 10052 3613 10052 3615 10001 3649 10001

$$

JRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:25 PM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Mar 4, 4:25 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CST SAT MAR 4 2006

.DISCUSSION...

...SPRING IS IN THE AIR...

RADAR ECHOES HAVE ALREADY POPPED UP OVER THE SOUTHWEST TEXAS
PANHANDLE. THEY ARE FORMING ALONG A MOISTURE CONVERGENCE LINE THAT
EXTENDED OVER THE WESTERN TEXAS PANHANDLE. THE STORM PREDICTION
CENTER ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE PANHANDLES
UNTIL 10 PM THIS EVENING. THE AIRMASS OVER THE WESTERN SECTIONS OF
THE PANHANDLES HAVE RECEIVED PLENTY OF HEATING THIS AFTERNOON. AN
APPROACHING JET MAX HAS IMPROVED THE LARGE SCALE VERTICAL MOTION.
THERE ARE PLENTY OF VARIABLES COMING TOGETHER TO SUPPORT MODERATE TO
STRONG UPDRAFTS...AND WITH THE FREEZING LEVEL NEAR 10K FT...HAIL MAY
REACH SEVERE CRITERIA.

THE DRYLINE/PACIFIC FRONT SWEEPS THROUGH LATE TONIGHT...FOLLOWED BY
THE COLD FRONT EARLY SUNDAY. MOISTURE IS PUSHED SOUTHEAST...BUT NOT
TOO FAR. LOW LEVEL FLOW RETURNS QUICKLY FROM THE SOUTH...AND
DEWPOINTS RISE AGAIN. NEXT SYSTEM SWEEPS THROUGH LATE MONDAY...AND
COULD GENERATE ISOLATED TSRA OVER THE SOUTHEAST TEXAS PANHANDLE. LEFT
EXISTING POPS AS IS.

ANOTHER COLD FRONT ENTERS THE SCENE ON WEDNESDAY. MODELS ARE SHOWING
MORE AGREEMENT THOUGH SOME TIMING DIFFERENCES STILL EXIST. SILENT POPS
ARE PRESENT...HOWEVER...WE MAY NEED TO INCREASE THEM IF THE LOW
PRESSURE SYSTEM DOESNT DIG AS FAR SOUTH AS THE MODELS HAVE BEEN
INDICATING.

NEWEST TEMPERATURE GUIDANCE TRENDED DOWNWARD. STAYED AT OR ABOVE THE
MAXIMUM TEMPERATURE GUIDANCE BASED ON THE LIMITED LOW LEVEL MOISTURE
AND THE WEAK STRENGTH OF THE AIRMASS.

LASTLY...FIRE WEATHER DANGER WILL NEED TO BE MONITORED ON
MONDAY...TUESDAY...THURSDAY...FRIDAY AND SATURDAY...ESPECIALLY FOR
THE WESTERN PANHANDLES. WINDS AND LOW HUMIDITIES COULD APPROACH RED
FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                44  72  40  77 /  30   0   0   0
BEAVER OK                  45  71  38  75 /  30   0   0   0
BOISE CITY OK              40  68  35  75 /  30   0   0   0
BORGER TX                  48  73  46  80 /  30   0   0   0
BOYS RANCH TX              45  73  40  77 /  30   0   0   0
CANYON TX                  43  73  37  77 /  30   0   0   0
CLARENDON TX               47  74  42  76 /  30   0   0   0
DALHART TX                 41  69  35  75 /  30   0   0   0
GUYMON OK                  43  67  36  77 /  30   0   0   0
HEREFORD TX                42  73  36  76 /  30   0   0   0
LIPSCOMB TX                48  70  40  74 /  30   0   0   0
PAMPA TX                   47  70  46  76 /  20   0   0   0
SHAMROCK TX                49  74  42  74 /  30   0   0   0
WELLINGTON TX              50  76  43  75 /  30   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/08
Hazardous weather outlook, Mar 4, 3:02 PM CST, 6 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CST SAT MAR 4 2006

OKZ001>003-TXZ001>020-051200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
302 PM CST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CST FOR THE
EASTERN OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS
PANHANDLE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE EASTERN
OKLAHOMA PANHANDLE AND WESTERN AND CENTRAL PORTIONS OF THE TEXAS
PANHANDLE. GENERAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REST OF
THE PANHANDLES THROUGH TONIGHT. MOISTURE RETURN ON SOUTHERLY SURFACE
WINDS WILL LIKELY HELP DEVELOP INSTABILITY ACROSS THE WESTERN
PANHANDLES AS SKIES CLEAR AND HEATING ENSUES. ATMOSPHERIC WIND
PROFILES SUPPORT MORE ISOLATED THUNDERSTORMS...AND A FEW OF THESE
STORMS COULD REACH SEVERE LEVELS. THE PRIMARY THREATS WILL
BE DAMAGING WIND AND HAIL.

IN ADDITION...BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
HIGHER GUSTS ARE EXPECTED TODAY. AS A RESULT...CAUTION IS ADVISED ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT ACROSS
THE SOUTHEAST TEXAS PANHANDLE. ZT THIS TIME IT APPEARS THAT ANY
STORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE WESTERN
TEXAS AND OKLAHOMA PANHANDLES.

KRAMAR

In the hours before

Special weather statement, Mar 4, 8:02 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CST SAT MAR 4 2006

TXZ016-050230-
DEAF SMITH TX-
802 PM CST SAT MAR 4 2006

...STRONG THUNDERSTORM IN DEAF SMITH COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF SIMMS AT 802
PM CST...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

MJ
Special weather statement, Mar 4, 8:18 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CST SAT MAR 4 2006

TXZ003-004-050300-
HANSFORD TX-OCHILTREE TX-
818 PM CST SAT MAR 4 2006

...STRONG THUNDERSTORMS IN HANSFORD AND OCHILTREE COUNTIES...

STRONG THUNDERSTORMS WERE LOCATED NEAR SPEARMAN AND WAKA AT 818 PM
CST. THE STORMS WERE MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JRC
Special weather statement, Mar 4, 8:38 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CST SAT MAR 4 2006

TXZ016-050330-
DEAF SMITH TX-
838 PM CST SAT MAR 4 2006

...STRONG THUNDERSTORM IN DEAF SMITH COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF BOOTLEG AT 838
PM CST...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

24
Special weather statement, Mar 4, 8:47 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CST SAT MAR 4 2006

TXZ004-050330-
OCHILTREE TX-
847 PM CST SAT MAR 4 2006

...STRONG THUNDERSTORM IN OCHILTREE COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF WOLF CREEK PARK AT
847 PM CST...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JRC
Special weather statement, Mar 4, 9:12 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CST SAT MAR 4 2006

TXZ013-018-050345-
ARMSTRONG TX-CARSON TX-
912 PM CST SAT MAR 4 2006

...STRONG THUNDERSTORM IN ARMSTRONG AND CARSON COUNTIES...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF
PANHANDLE TO 11 MILES SOUTH OF WASHBURN AT 912 PM CST...MOVING
NORTHEAST AT 45 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARMSTRONG AND CARSON COUNTIES...INCLUDING THE CITIES OF
CLAUDE AND PANHANDLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

MJ
Special weather statement, Mar 4, 9:19 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
919 PM CST SAT MAR 4 2006

TXZ005-050400-
LIPSCOMB TX-
919 PM CST SAT MAR 4 2006

...STRONG THUNDERSTORM IN LIPSCOMB COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF LIPSCOMB AT 919 PM
CST...MOVING EAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN LIPSCOMB COUNTY...INCLUDING THE CITY OF LIPSCOMB...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:17 PM CSTSevere Thunderstorm WarningAMAGray28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.